EMAIL THIS PAGE TO A FRIEND

Orvosi hetilap

[Erythrocyte-induced "torsade de pointes" ventricular tachycardia].


PMID 9153994

Abstract

A case of erythromycin-induced acquired long QT syndrome and "torsades de pointes" ventricular tachycardia is reported. The peculiar ventricular tachyarrhythmia was evoked by orally administered erythromycin (1.5 g/die) in the presence of diuretic (clopamide)-induced hypokalaemia. The pause-dependent "torsades de pointes" was preceded by prolonged QTU interval (560 ms), "particular bigeminy" and "short-long-short" RR interval sequence. The recurrent ventricular tachycardia causing syncopal attacks was abolished by the discontinuation of erythromycin treatment, K+/Mg(2+)-supplementation and oral mexiletine therapy. It is emphasized that the macrolide antibiotic/prokinetic erythromycin, applied in therapeutic dosages, blocks the rapidly activating delayed rectifier potassium current (IKr), and as such, prolongs ventricular repolarization and may be "torsadogenic".